Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 15, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 3, 2007, 2:05 AM MDT for Garden County, Sheridan County, Nebraska. It took effect at May 3, 2007, 9:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 2:05 AM MDT (08:05 UTC)
- In effect from
- May 3, 2007, 9:00 AM MDT
- Expired
- May 3, 2007, 2:38 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 030805 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 AM CDT THU MAY 3 2007 ...STRONG SOUTHERLY WINDS WILL BLOW ACROSS PORTIONS OF THE EASTERN PANHANDLE TODAY... .A SURFACE TROF OF LOW PRESSURE WILL STRENGTHEN ACROSS THE FRONT RANGES OF WYOMING AND COLORADO TODAY...RESULTING IN STRONG SOUTHERLY WINDS THIS AFTERNOON. NEZ004-022-032030- /O.NEW.KLBF.WI.Y.0015.070503T1500Z-070504T0000Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 205 AM MDT THU MAY 3 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT THIS MORNING TO 6 PM MDT THIS AFTERNOON. A SURFACE TROF OF LOW PRESSURE WILL STRENGTHEN ACROSS THE FRONT RANGES OF COLORADO AND WYOMING TODAY. EAST OF THIS FEATURE...GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS PORTIONS OF THE PANHANDLE TODAY. SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY ACROSS GARDEN AND SHERIDAN COUNTIES. WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS. PERSONS DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING...ESPECIALLY ON EAST TO WEST ROUTES. $$ BUTTLER
1 follow-up statement
000 WWUS73 KLBF 032038 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT THU MAY 3 2007 NEZ004-022-032145- /O.CAN.KLBF.WI.Y.0015.000000T0000Z-070504T0000Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH 238 PM MDT THU MAY 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS WILL REMAIN JUST BELOW THE ADVISORY LEVEL. $$ CDC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 3, 1:56 AM MDT, 9 minutes earlier.
Area forecast discussion, May 3, 1:56 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 AM CDT THU MAY 3 2007 .SYNOPSIS... 11-3.9 SATELITE INDICATE MOISTURE IS WORKING NORTH FROM KS. OBS INDICATE THAT THE LOW STUFF IS UP TO KHYS. ALTHOUGH HIGH PRESSURE OVER EASTERN ONTARIO IS BUILDING SOUTH...PRESSURE IS FALLING ACROSS THE CWA AS THE UPPER TROUGH GETS CLOSER. && .DISCUSSION... ACTIVE PATTERN TO BEGIN TO UNFOLD TODAY AND LAST THROUGH THE WEEKEND. IN THE UPPER LEVELS...TROUGHING WILL CONTINUE TO DIG INTO THE WESTERN CONUS RESULTING IN SOUTHWESTERLY TO SOUTHERLY FLOW ALOFT. MOISTURE WILL ADVECT INTO THE CWA FROM BOTH THE GULF AND FROM THE PACIFIC. FOR TODAY...STRATUS ADVECTING NORTH FROM KS IS EXPECTED TO PRODUCE CLOUDY TO MOSTLY CLOUDY SKIES IN THE EAST. TIME HEIGHTS SHOW THIS MOISTURE BECOMES FAIRLY DEEP...UP TO AROUND H6...BY 18Z. WEAK DPVA AND INSTABILITY SHOULD RESULT IN A FEW SHRA. THIS ACTIVITY IS IN ASSOCIATION WITH THE MERGING UPPER LEVEL FEATURES OVER TX. ACROSS THE WEST...WARMER TEMPS AND WINDY CONDITIONS ACROSS THE PANHANDLE ZONES WITH NO STRATUS AND A STRENGTHENING PRESSURE GRADIENT. WILL BE ISSUING A WIND ADVISORY FOR SUSTAINED WINDS OF 26KT THIS AFTERNOON. WITH INCREASING MOISTURE ADVECTION FROM THE SOUTHEAST AND THE WARMER TEMPS...SB INSTABILITY IS EXPECTED TO INCREASE. WITH INITIATION OF CELLS WEST OF THE CWA EXPECTED...SOME STORMS MAY MAKE IT INTO THE WEST BEFORE 00Z. IF CELLS ARE SEVERE WEST OF THE CWA...THEY SHOULD BE ABLE TO MAINTAIN THEIR INTENSITY WITH STRONG ADVECTIONS TAKING PLACE. OVERNIGHT...THE LLJET IS EXPECTED TO MAINTAIN CONVECTIVE CHANCES ACROSS THE REMAINDER OF THE CWA. H85 WINDS OF 30-35KT HOWEVER IS NOT OVERLY IMPRESSIVE SO THINK THAT THE INTENSITY OF THE STORMS WILL BE LIMITED. PROBLEM WITH THE REMAINDER OF THE FORECAST IS THAT TSRA CHANCES WILL BE HIGH...BUT THE LOCATION OF THE SEVERE STORMS AND HEAVIEST RAINFALL WILL DEPEND ON THE SURFACE BOUNDARY THAT WILL SLOWLY TRACK FROM WEST THROUGH THE WEEKEND. THIS WILL ALSO HAVE A MAJOR IMPACT ON TEMPS. LOW CONFIDENCE IN THE MESOSCALE FEATURES PRODUCED IN THE MODELS DUE TO ALL OF THE EXPECTED CONVECTION. IN ADDITION...H3 JET STRUCTUCE IS VERY DIFFERENT BETWEEN THE NAM AND THE GFS BY FRI NIGHT..WITH MORE OF A N-S ORIENTATION IN THE GFS WHICH WOULD SUPPORT A MORE WESTERLY POSITION OF THE SURFACE FRONT. FOR NOW...AREAS ALONG AND EAST OF HWY 83 ARE EXPECTED TO HAVE THE HIGHEST RISK OF SEVERE STORMS AND SOME FLOODING RAINS. ECMWF AND GFS LINGER THE SOUTHWEST H5 LOW THROUGH THE BEGINNING OF NEXT WEEK. IN FACT...THE ECMWF BRINGS THE REMNANTS OF THE UPPER LOW THROUGH WED EVENING. HAVE GONE WITH HIGH POPS THROUGH THE WEEKEND AND MAINTAINED CHANCES THROUGH MON. AREA IS OUTLOOKED THROUGH SATURDAY AND SEVERE HAS BEEN INCORPORATED INTO THE GRIDS. && .AVIATION... SRLY WINDS ARE EXPECTED TO INCREASE THIS MORNING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THIS WILL ALLOW LOW LEVEL MOISTURE AND SOME SCATERED TO BROKEN MVFR CEILINGS TO ENTER SOUTHERN...FOLLOWED BY CENTRAL AND NORTHERN NEBRASKA THROUGH THE AFTERNOON HOURS. STRONG SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 40 MPH ALONG PORTIONS OF TWEB ROUTE 098 FROM KVTN-KCDR. ADDITIONAL STRONG WINDS WILL OCCUR ALONG TWEB ROUTE 264 FROM KOGA-KBFF. FOR TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ACROSS WESTERN SECTIONS OF TWEB ROUTES 098...264 AND 274. THUNDERSTORM ACTIVITY WILL BECOME MORE WIDESPREAD OVERNIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA AS A FRONT AND UPPER LEVEL DISTURBANCE LIFTS ACROSS THE AREA. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR NEZ004-022. && JMC/CLB
Hazardous weather outlook, May 2, 2:19 PM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT WED MAY 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-031200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CDT WED MAY 2 2007 /219 PM MDT WED MAY 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SURFACE FRONT AND DRY LINE WILL SET UP ON THE HIGH PLAINS THURSDAY. THIS SYSTEM WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT BY THURSDAY AFTERNOON AND A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING LARGER HAIL AND WIND GUSTS EXCEEDING 60 MPH. AGAIN BY LATE FRIDAY...INSTABILITY AND THE VERTICAL WIND PROFILES ACROSS THE BOUNDARY WILL BECOME FAVORABLE FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS THROUGH SATURDAY. ALSO...THERE IS THE POTENTIAL FOR HEAVY RAIN WITH A CONVECTIVE SYSTEM BOTH FRIDAY AND SATURDAY. THE FRONT WILL THEN MAKE ITS WAY EAST...REDUCING THE THREAT OF SEVERE WEATHER LATE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) SPRINGER/13
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.